Alert archive / Michigan / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 3, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 1, 2016, 4:45 PM CDT for Dickinson County, Marquette County, Menominee County, Michigan. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2016, 4:45 PM CDT (21:45 UTC)
- Expired
- Jun 1, 2016, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Dickinson County, MI, Marquette County, MI, Menominee County, MI
The radar
The Marquette radar (KMQT), 51 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:50 PM CDT | HAIL 0.75 | 5 Ese Foster City, MI | DIME-SIZED OR BIGGER HAIL OBSERVED IN HARDWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WUUS53 KMQT 012145
SVRMQT
MIC043-103-109-012230-
/O.NEW.KMQT.SV.W.0003.160601T2145Z-160601T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
545 PM EDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
EAST CENTRAL DICKINSON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
SOUTHEASTERN MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 630 PM EDT/530 PM CDT/
* AT 545 PM EDT/445 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FOSTER CITY...OR 21 MILES EAST OF IRON MOUNTAIN...MOVING NORTHEAST
AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WATSON AROUND 605 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LITTLE
LAKE...ARNOLD...HARDWOOD...MCFARLAND...ANDERSON LAKE...NORTHLAND AND
LATHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4592 8781 4636 8738 4621 8711 4617 8711
4615 8713 4615 8724 4607 8724 4580 8761
TIME...MOT...LOC 2145Z 219DEG 29KT 4593 8765
HAIL...1.25IN
WIND...<50MPH
$$
073 follow-up statements
696
WWUS53 KMQT 012155
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
555 PM EDT WED JUN 1 2016
MIC043-103-109-012230-
/O.CON.KMQT.SV.W.0003.000000T0000Z-160601T2230Z/
MENOMINEE MI-DICKINSON MI-MARQUETTE MI-
555 PM EDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR NORTH CENTRAL MENOMINEE...EAST CENTRAL DICKINSON
AND SOUTHEASTERN MARQUETTE COUNTIES...
AT 555 PM EDT/455 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA
BRANCHE...OR 22 MILES EAST OF IRON MOUNTAIN...MOVING NORTHEAST AT 20
MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
WATSON AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LITTLE
LAKE...ARNOLD...HARDWOOD...MCFARLAND...ANDERSON LAKE...NORTHLAND AND
LATHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4592 8781 4636 8738 4621 8711 4617 8711
4615 8713 4615 8724 4607 8724 4580 8761
TIME...MOT...LOC 2155Z 236DEG 17KT 4585 8760
HAIL...1.25IN
WIND...<50MPH
$$
07876
WWUS53 KMQT 012206
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
606 PM EDT WED JUN 1 2016
MIC043-103-109-012230-
/O.CON.KMQT.SV.W.0003.000000T0000Z-160601T2230Z/
MENOMINEE MI-DICKINSON MI-MARQUETTE MI-
606 PM EDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR NORTH CENTRAL MENOMINEE...SOUTHEASTERN DICKINSON
AND SOUTHEASTERN MARQUETTE COUNTIES...
AT 605 PM EDT/505 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA
BRANCHE...OR 23 MILES EAST OF IRON MOUNTAIN...MOVING NORTHEAST AT 15
MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
WATSON AROUND 530 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LITTLE
LAKE...ARNOLD...MCFARLAND AND LATHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4597 8762 4636 8738 4621 8711 4617 8711
4615 8713 4615 8724 4607 8724 4580 8761
TIME...MOT...LOC 2205Z 232DEG 13KT 4586 8757
HAIL...1.25IN
WIND...<50MPH
$$
07607
WWUS53 KMQT 012218
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
618 PM EDT WED JUN 1 2016
MIC043-012227-
/O.CAN.KMQT.SV.W.0003.000000T0000Z-160601T2230Z/
DICKINSON MI-
618 PM EDT WED JUN 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DICKINSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4596 8758 4610 8736 4615 8724 4607 8724
4585 8755
TIME...MOT...LOC 2217Z 219DEG 29KT 4594 8748
$$
MIC103-109-012230-
/O.CON.KMQT.SV.W.0003.000000T0000Z-160601T2230Z/
MENOMINEE MI-MARQUETTE MI-
618 PM EDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR NORTHERN MENOMINEE AND SOUTHEASTERN MARQUETTE
COUNTIES...
AT 617 PM EDT/517 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA
BRANCHE...OR 23 MILES NORTHWEST OF ESCANABA...MOVING NORTHEAST AT 35
MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
WATSON AROUND 630 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4596 8758 4610 8736 4615 8724 4607 8724
4585 8755
TIME...MOT...LOC 2217Z 219DEG 29KT 4594 8748
HAIL...1.00IN
WIND...<50MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:58 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 1, 3:58 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Marquette MI 458 PM EDT WED JUN 1 2016 .SHORT TERM...(This evening through Thursday) Issued at 444 PM EDT WED JUN 1 2016 Water vapor imagery and RAP analysis show a well-defined mid level low drifting along the MN/ON border near KINL. Band of shra within the warm conveyor belt of system moved across the area last night/this morning with the last of the shra now exiting the eastern fcst area. At the sfc, low pres was located just nw of KINL with occluded front arcing across western Lake Superior, western Upper MI into eastern WI. In the wake of the morning shra, and just ahead of the occluded front, there has been enough clearing for instability to build. Latest SPC mesoanalysis, shows mlcape of 500+j/kg in a corridor from the Huron Mtns to KIMT, just ahead of the front. Meanwhile, deep layer shear is around 30kt, supporting potential for organized storms. So far, storms have not shown any notable organization or sustained strong reflectivity aloft. In addition to brief, very heavy rain, a couple of the stronger storms have likely produced some small hail. Bkn band of shra/tsra from the Keweenaw to near KIMT will shift e this evening, diminishing as they move into the more stable environment downwind of Lake Michigan over the e half of the fcst area. Given the instability/deep layer shear, there is still a small potential of an isold svr storm or two until cells get to roughly a Marquette/Escanaba line as that will basically mark where instability falls off. Those diminishing shra will spread into the eastern fcst area this evening, probably exiting by midnight. Rest of the night should be dry. Will need to monitor the shra over ne MN, but being largely diurnally driven, those shra should not survive the trip across Lake Superior. Unwinding/weakening mid level low will be just n of Lake Superior at 12z Thu. Its movement will increase to the ene during the day as it continues to weaken. Expect considerable cloud cover in the morning, aided by daytime heating. Clouds will begin to decrease at least over the nw in the aftn under the stabilizing influence of Lake Superior. Expect highs mostly in the 60s, but 50s for areas close to Lake Superior that are normally cooled under w winds. Downsloping over the s central should push temps into the lwr 70s. Winds will be on the gusty side. .LONG TERM...(Thursday night through Wednesday) Issued at 457 PM EDT WED JUN 1 2016 The models suggest that the mid/upper level pattern will amplify as as a strong shortwave trough moving out of the northern plains digs into and closes off over the Great Lakes this weekend. This will bring periods of precipitation into early next week along with temperatures at or below normal. Thursday night, with surface ridging building into the area and diurnal cooling, expect that clearing skies and favorable radiational cooling in the relatively dry airmass will allow temps to drop toward the lower end of guidance. Min readings in the upper 30s are expected over the interior west with temperatures in the 40s over the rest of the area. Friday, as the vigorous shortwave trough approaches from the west, clouds will increase from west to east and will bring shra/tsra chances into the west late as the GFS/ECMWF have trended toward a slightly faster progression of the pcpn. 850 mb temps into the 10C to 12C range will support max temps from the upper 60s east to the lower 70s west. Friday night, Models were in good agreement that favorable dynamics with moderate to strong 700-300 mb qvector conv and upper level div with diffluent flow ahead of the shrtwv will bring pcpn across the cwa. Forecast MUCAPE and Showalter indices suggest that isold/sct tsra will also be possible. PWAT values to around 1.5 inches, most areas should see pcpn amounts to around 0.50 inch with some local amounts to 1.0 inch over the west. Saturday, As the Mid level and surface lows approach sct/nmrs shra and will continue. Expect the best chance for tsra during the afternoon over the central where the combination of low level convergence near the surface trough and the proximity of the low level theta-e ridge, and steepening mid level lapse rates are present. Sunday, Mid level trough will linger over the area with the potential for daytime heating and and an additional weak shortwaves to set off shra and possibly some tsra. Monday through Wednesday, pcpn chances will diminish from Monday into Tuesday as the mid level trough moves off to the east, replace by mid level and sfc ridging Tuesday. Dry weather should also linger into Wed as WAA and moisture advection increases through the plains to nrn MN. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 204 PM EDT WED JUN 1 2016 Ongoing ifr cigs at KSAW will improve to mvfr in the next hr or so as daytime heating works to mix out low-level moisture. Otherwise, attention is on occluded front currently moving across far western Upper MI. Expect sct shra/tsra to develop ahead of front, affecting KCMX/KSAW. If pcpn affects either terminal, brief ifr conditions will be possible. After fropa, pcpn will end with vfr conditions expected at KIWD/KCMX/KSAW through the evening. Late tonight/Thu morning, a return of low-level moisture around low pres passing n of Lake Superior will bring a return of mvfr cigs. Not out of the question that cigs could drop to ifr at KCMX under brisk upslope westerly winds. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 444 PM EDT WED JUN 1 2016 In the wake of a cold front passing across Lake Superior tonight, west winds up to 25kts are expected overnight into Thu morning. Meanwhile, fog, dense at times, across portions of the lake will shift to mainly eastern Lake Superior by sunrise Thursday before dissipating in the aftn. High pressure building over the western Lakes Thursday night into Friday morning will then bring a period of light winds no higher than 15kts. Winds will increase up to 20kts Fri aftn into Saturday as the next low pressure moves into the western Great Lakes. Depending on the strength of the low, winds could ramp up quite a bit more than currently expected, especially for western Lake Superior due to coastal convergence/funneling of ene winds. The winds will gradually weaken Sunday. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Rolfson LONG TERM...JLB AVIATION...Rolfson MARINE...Rolfson
Hazardous weather outlook, Jun 1, 4:04 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 504 PM EDT WED JUN 1 2016 MIZ001>007-009>014-084-085-021215- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 504 PM EDT WED JUN 1 2016 /404 PM CDT WED JUN 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER CENTRAL UPPER MICHIGAN THAT COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE OVER THE WEST HALF ON FRIDAY NIGHT AND OVER ALL OF WEST AND CENTRAL UPPER MICHIGAN ON SATURDAY. SOME OF THESE STORMS COULD PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT TO THE NATIONAL WEATHER SERVICE ANY INSTANCES OF SEVERE WEATHER THIS AFTERNOON AND EVENING. LSZ162-240>251-263>267-021215- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 504 PM EDT WED JUN 1 2016 /404 PM CDT WED JUN 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING FOG...POSSIBLY DENSE AT TIMES...WILL GRADUALLY DIMINISH WEST TO EAST ON THURSDAY. THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY SOUTHERN LAKE SUPERIOR ON FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-021215- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 504 PM EDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING. AREAS OF FOG WILL DEVELOP THIS EVENING AND COULD BECOME LOCALLY DENSE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLB
In the hours before
Special weather statement, Jun 1, 4:28 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
428 PM CDT WED JUN 1 2016
MIZ011-012200-
DICKINSON MI-
428 PM CDT WED JUN 1 2016
...SPECIAL WEATHER STATEMENT...
AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NORWAY...OR 13 MILES EAST OF IRON MOUNTAIN...MOVING NORTHEAST AT 35
MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FELCH AND FOSTER CITY AROUND 445 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RALPH...VULCAN...
WAUCEDAH...HARDWOOD AND LORETTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4578 8794 4618 8776 4613 8761 4590 8761
4589 8770 4572 8770 4572 8774
TIME...MOT...LOC 2127Z 203DEG 30KT 4582 8778
07Special weather statement, Jun 1, 4:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
534 PM EDT WED JUN 1 2016
MIZ005-012200-
MARQUETTE MI-
534 PM EDT WED JUN 1 2016
...SPECIAL WEATHER STATEMENT...
AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEGAUNEE...OR NEAR ISHPEMING...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MARQUETTE AROUND 550 PM EDT.
TROWBRIDGE PARK...HARVEY AND LITTLE PRESQUE ISLE AROUND 555 PM EDT.
PRESQUE ISLE AROUND 600 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE 553 AND 480
CROSSROADS...PALMER...SUGARLOAF MOUNTAIN AND BEAVER GROVE.
LAT...LON 4638 8763 4655 8773 4671 8732 4657 8726
4658 8716 4650 8711 4648 8712
TIME...MOT...LOC 2134Z 247DEG 25KT 4650 8759
07Special weather statement, Jun 1, 4:43 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
543 PM EDT WED JUN 1 2016
MIZ005-011-012-012230-
DICKINSON MI-MENOMINEE MI-MARQUETTE MI-
543 PM EDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MENOMINEE...EAST
CENTRAL DICKINSON AND SOUTHEASTERN MARQUETTE COUNTIES UNTIL 630 PM
EDT/530 PM CDT/...
AT 542 PM EDT/442 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR FOSTER CITY...OR 19 MILES EAST OF IRON MOUNTAIN...
MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WATSON AROUND 605 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LITTLE LAKE...ARNOLD...
HARDWOOD...MCFARLAND...ANDERSON LAKE...NORTHLAND AND LATHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4591 8783 4634 8740 4618 8711 4616 8711
4615 8712 4615 8724 4607 8725 4579 8763
TIME...MOT...LOC 2142Z 219DEG 29KT 4591 8766
07The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:19 PM CDT | Small Craft Advisory | MQT | 20 hr | |
| Jun 1, 4:28 PM CDT | Special Weather Statement | MQT | Dickinson | 32 min |
| Jun 1, 4:34 PM CDT | Special Weather Statement | MQT | Marquette | 26 min |
| Jun 1, 4:43 PM CDT | Special Weather Statement | MQT | Dickinson | 47 min |
| Jun 1, 5:13 PM CDT | Severe Thunderstorm Warning | MQT | Marquette | 31 min |
| Jun 1, 5:15 PM CDT | Special Marine Warning | MQT | 60 min | |
| Jun 1, 5:30 PM CDT | Severe Thunderstorm Warning | MQT | Delta, Marquette, Menominee | 45 min |
| Jun 1, 5:40 PM CDT | Special Weather Statement | MQT | Dickinson | 35 min |
| Jun 1, 5:56 PM CDT | Special Marine Warning | MQT | 64 min | |
| Jun 1, 6:07 PM CDT | Special Weather Statement | MQT | Menominee | 23 min |
| Jun 1, 6:15 PM CDT | Special Weather Statement | MQT | Marquette | 45 min |
| Jun 1, 6:37 PM CDT | Special Weather Statement | MQT | Marquette | 38 min |
| Jun 1, 6:57 PM CDT | Special Weather Statement | MQT | Marquette | 33 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.